Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 95, NWS New Orleans, LA

August 12, 2016Pike County, Mississippi

NWS New Orleans, LA issued this river flood warning at Aug 12, 2016, 6:52 AM CDT for Pike County, Mississippi. It took effect at Aug 12, 2016, 7:00 AM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 6:52 AM CDT (11:52 UTC)
In effect from
Aug 12, 2016, 7:00 AM CDT
Expired
Aug 13, 2016, 3:37 PM CDT
In force
33 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pike County, MS

The river

Written for the forecast point Tangipahoa River at Osyka (OSYM6).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

501 
WGUS44 KLIX 121152
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
652 AM CDT FRI AUG 12 2016

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi...
Louisiana... 

The Tangipahoa River At Osyka affecting Pike County
  
The Tangipahoa River Near Kentwood affecting Tangipahoa Parish

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.


Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-131752-
/O.NEW.KLIX.FL.W.0095.160812T1200Z-160813T2037Z/
/OSYM6.1.ER.160812T1200Z.160813T0000Z.160813T1437Z.NR/
652 AM CDT FRI AUG 12 2016

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Tangipahoa River At Osyka.
* until Saturday afternoon.
* At 6:00 AM Friday the stage was 14.7 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise above flood stage by 8am 
  this morning and then continue to rise until cresting at around 17.3 
  feet by early this evening. The river is expected to fall below flood 
  stage by Saturday morning.
* Impact...At 15.0 feet...Pastures and woodlands along with some crop 
  land near the river will be inundated.

&&
 
LAT...LON 3103 9042 3103 9048 3098 9048 3097 9042

&&

LAT...LON 3103 9042 3103 9048 3098 9048 3097 9042



$$

LAC105-131752-
/O.NEW.KLIX.FL.W.0096.160813T0100Z-160814T1240Z/
/KENL1.1.ER.160813T0100Z.160813T1800Z.160814T0640Z.NO/
652 AM CDT FRI AUG 12 2016

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Tangipahoa River Near Kentwood.
* from this evening to Sunday morning.
* At 6:00 AM Friday the stage was 9.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise above flood stage by early 
  this evening and then continue to rise until cresting at around 14.0 
  feet by tomorrow early afternoon. The river is expected to fall below 
  flood stage by late Saturday night.
* Impact...At 14.0 feet...Pasture land, woodlands, and farms in low 
  lying areas will be flooded.
* Impact...At 13.0 feet...Water will invade the commercial property 
  adjacent to the river

&&
 
LAT...LON 3097 9042 3098 9047 3090 9050 3090 9044

&&

LAT...LON 3097 9042 3098 9047 3090 9050 3090 9044




$$
5 follow-up statements
843 
WGUS84 KLIX 121559
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1059 AM CDT FRI AUG 12 2016

...The flood warning continues for the following rivers in 
Mississippi...
 
  Tangipahoa River At Osyka affecting Pike County 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-132159-
/O.EXT.KLIX.FL.W.0095.000000T0000Z-160815T0500Z/
/OSYM6.1.ER.160812T1130Z.160813T1800Z.160814T2300Z.NR/
1059 AM CDT FRI AUG 12 2016

...Flood Warning extended until late Sunday night...The Flood Warning
continues for
  The Tangipahoa River At Osyka.
* until late Sunday night.
* At 10:00 AM Friday the stage was 15.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue rising to near 17.5 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Sunday evening.
* Impact...At 15.0 feet...Pastures and woodlands along with some crop 
  land near the river will be inundated.

&&

LAT...LON 3103 9042 3103 9048 3098 9048 3097 9042




$$
437 
WGUS84 KLIX 122031
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
331 PM CDT FRI AUG 12 2016

...The flood warning continues for the following rivers in 
Mississippi...Louisiana...
 
  Tangipahoa River At Osyka affecting Pike County 
  
  Tangipahoa River Near Amite affecting Tangipahoa Parish 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-140231-
/O.EXT.KLIX.FL.W.0095.000000T0000Z-160815T1800Z/
/OSYM6.1.ER.160812T1130Z.160813T0600Z.160815T1200Z.NR/
331 PM CDT FRI AUG 12 2016

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  The Tangipahoa River At Osyka.
* until Monday afternoon.
* At  3:00 PM Friday the stage was 15.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue rising to near 17.5 feet by 
  tomorrow morning. The river will fall below flood stage Monday 
  morning.
* Impact...At 15.0 feet...Pastures and woodlands along with some crop 
  land near the river will be inundated.

&&

LAT...LON 3103 9042 3103 9048 3098 9048 3097 9042




$$

LAC105-140231-
/O.EXT.KLIX.FL.W.0103.160812T2030Z-160815T2315Z/
/AMIL1.3.ER.160812T1840Z.160813T1800Z.160815T1715Z.NR/
331 PM CDT FRI AUG 12 2016

The Flood Warning continues for
  The Tangipahoa River Near Amite.
* until Monday evening.
* At  3:00 PM Friday the stage was 22.4 feet.
* Minor flooding is occurring and Record flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue rising to near 25.5 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Monday early afternoon.
* Impact...At 25.0 feet...Water will cover Highway 40 near 
  Independence. Access roads to Whispering Pines Campground will be 
  under water. Gravel pit operations will be suspended and equipment 
  threatened. Low-lying pastures and farmland near the river east of 
  Highway 51 will flood.
* Impact...At 21.0 feet...Gravel pit operations will be suspended and 
  equipment threatened. Low-lying pastures and farmland near the 
  river east of Highway 51 will flood.

&&

LAT...LON 3074 9046 3075 9050 3064 9049 3053 9036 3056 9036 3063 9044




$$
292 
WGUS84 KLIX 130929
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
429 AM CDT SAT AUG 13 2016

...The flood warning is cancelled for the following rivers in 
Louisiana...
 
  Tangipahoa River Near Kentwood affecting Tangipahoa Parish

...The flood warning continues for the following rivers in 
Mississippi...
 
  Tangipahoa River At Osyka affecting Pike County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-141529-
/O.EXT.KLIX.FL.W.0095.000000T0000Z-160815T0300Z/
/OSYM6.1.ER.160812T1130Z.160814T0000Z.160814T2100Z.NO/
429 AM CDT SAT AUG 13 2016

The Flood Warning continues for
  The Tangipahoa River At Osyka.
* until Sunday evening.
* At  4:00 AM Saturday the stage was 14.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 16.5 feet by this evening.the river will fall below 
  flood stage by tomorrow afternoon.
* Impact...At 15.0 feet...Pastures and woodlands along with some crop 
  land near the river will be inundated.

&&

LAT...LON 3103 9042 3103 9048 3098 9048 3097 9042

$$

LAC105-130959-
/O.CAN.KLIX.FL.W.0096.000000T0000Z-160815T0537Z/
/KENL1.2.ER.160812T1447Z.160813T0245Z.160813T0818Z.NR/
429 AM CDT SAT AUG 13 2016

The Flood Warning is cancelled for
  The Tangipahoa River Near Kentwood.
* At  4:00 AM Saturday the stage was 12.7 feet.
* Fell below flood stage at  3:18 AM Saturday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 12.5 feet by tomorrow
  morning.

&&

LAT...LON 3097 9042 3098 9047 3090 9050 3090 9044

$$
220 
WGUS84 KLIX 131440
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
940 AM CDT SAT AUG 13 2016

...The flood warning continues for the following rivers in 
Mississippi...Louisiana...
 
The Tangipahoa River At Osyka affecting Pike County 

The Tangipahoa River Near Amite affecting Tangipahoa Parish 

The Tangipahoa River Near Robert affecting Tangipahoa Parish 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC113-142040-
/O.EXT.KLIX.FL.W.0095.000000T0000Z-160815T0800Z/
/OSYM6.1.ER.160812T1130Z.160814T0600Z.160815T0200Z.NO/
940 AM CDT SAT AUG 13 2016

...Flood Warning extended until late Sunday night...The Flood Warning
continues for
  The Tangipahoa River At Osyka.
* until late Sunday night.
* At 9:00 AM Saturday the stage was 14.7 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise above flood stage by early 
  this afternoon and then continue to rise until cresting at around 
  16.5 feet by late tonight. The river is expected to fall below flood 
  stage by tomorrow late evening.
* Impact...At 15.0 feet...Pastures and woodlands along with some crop 
  land near the river will be inundated.

&&

LAT...LON 3103 9042 3103 9048 3098 9048 3097 9042



$$

LAC105-142040-
/O.EXT.KLIX.FL.W.0103.000000T0000Z-160814T2200Z/
/AMIL1.3.ER.160812T1840Z.160813T0745Z.160814T1600Z.NR/
940 AM CDT SAT AUG 13 2016

The Flood Warning continues for
  The Tangipahoa River Near Amite.
* until Sunday afternoon.
* At 9:00 AM Saturday the stage was 23.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river has already crested and is expected to fall to 
  below flood stage by tomorrow mid morning.
* Impact...At 21.0 feet...Gravel pit operations will be suspended and 
  equipment threatened. Low-lying pastures and farmland near the 
  river east of Highway 51 will flood.

&&

LAT...LON 3074 9046 3075 9050 3064 9049 3053 9036 3056 9036 3063 9044



$$

LAC105-142040-
/O.CON.KLIX.FL.W.0081.000000T0000Z-000000T0000Z/
/ROBL1.3.ER.160812T1324Z.160814T0000Z.000000T0000Z.NR/
940 AM CDT SAT AUG 13 2016

The Flood Warning continues for
  The Tangipahoa River Near Robert.
* until further notice.
* At 8:30 AM Saturday the stage was 26.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to continue rising until cresting at 
  around 26.5 feet by late tonight.
* Impact...At 24.0 feet...Highway 190 will be inundated from just east
  of Hammond through Robert to Bedico Creek. Highway 22 will be under
  water in many places. Some homes in Magnolia Island will flood. 
  Access to Lee's Landing will be cut off. Homes and commercial sites
  near Robert will be moderately flooded. Water will be in homes 
  along Highways 445 and 443. Highway 445 will be under water and 
  closed from Highway 190 to Interstate 12.
* Impact...At 21.0 feet...Water will be in homes along Highway 445 and
  Highway 443. Highway 445 will be under water and closed from 
  Highway 190 to Interstate 12. Louisiana Highway 22 will be under 
  water in many places. Access to Magnolia Island and Lee's Landing 
  will be cut off.
* Impact...At 18.0 feet...Evacuation of trailers at Hidden Oaks must 
  be completed. Water covers the entrance to camp grounds. Secondary 
  roads and unimproved roads north of Robert will flood as 
  Chappepeela Creek backs up. Low places on Highway 22 south of 
  Robert will be under water.
* Impact...At 17.0 feet...Low places along Highway 22 south of Robert 
  will be under water. Water will approach the entrance of Hidden 
  Oaks Campground. Trailers at the camp ground will be unable to be 
  moved out when the river reaches 18 feet.
* Impact...At 16.0 feet...Minor flooding near the river with beach 
  areas under water.
* Impact...At 15.0 feet...Minor flooding near the river.


&&

LAT...LON 3069 9043 3069 9050 3030 9030 3036 9025



$$
868 
WGUS84 KLIX 131920
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
220 PM CDT SAT AUG 13 2016

...The flood warning has been cancelled for the following rivers in 
Mississippi...
 
The Tangipahoa River At Osyka affecting Pike County


&&

MSC113-131950-
/O.CAN.KLIX.FL.W.0095.000000T0000Z-160815T0800Z/
/OSYM6.N.ER.160812T1130Z.000000T0000Z.000000T0000Z.NO/
220 PM CDT SAT AUG 13 2016

The Flood Warning has been cancelled for
  The Tangipahoa River At Osyka.
* At 2:00 PM Saturday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 14.8 feet. 

&&

LAT...LON 3103 9042 3103 9048 3098 9048 3097 9042




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 12, 4:35 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 12, 4:35 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
435 AM CDT FRI AUG 12 2016

.SHORT TERM...
Heavy rainfall event continues across the area. Synopsis shows a
weaker surface and mid level trough with high pressure aloft that
is venting the system. All are virtually overhead of the CWA. To
say ample moisture is in place throughout the atmospheric column
is a huge understatement. The 00z LIX sounding from yesterday showed
an astoundingly high 2.70" for precip water. The 3 prior soundings
were around that value which are likely new daily records maxes.
For reference, that is higher than some soundings observed here
during tropical cyclones and the 2.78" is even close to an all
time record. With such deep tropical moisture in place, any storms
of moderate intensity will very efficient rain producers and could
result in localized flooding. 2"/hr rainfall rates are certainly
possible with more intense storms and rates higher than that could
occur for short durations. In addition, overall storm motion could
be slow at times and in combination with periods of training,
flash flooding is a big concern for today. It should be noted that
dual pol rainfall amounts are erroneous and legacy precip products
are recommended at this time.

Current radar shows around 3/4 of the CWA being impacted by a wide
swath of showers and thunderstorms. The bulk of heavy rainfall at
this time is located along the LA/MS border.  Meso and even global
models suggest a shift of this precip the south and west, towards
Baton Rouge and New Orleans metro areas could occur later this
morning and into the afternoon. Will have to monitor for flash
flooding and warnings are likely at some point.

Flash Flood Watch remains the same in areal coverage and
duration. Its possible that it may need to be extended into
Saturday afternoon but thinking if thats the case, it will need
to be trimmed westward as the bulk of rain begins to shift
westward. Looking at rainfall totals for the rest of the current
watch, additional 3 to 6 inches will be possible through today and
tonight as a general average. Locally higher amounts are expected.

.LONG TERM...
An upper trough moving eastward across the midsection of the country
over the weekend while the Bermuda ridge spreads further west and
causes the mid level trough overhead to shift further west as well.
Shower and thunderstorm coverage will follow suit and have adjusted
the pops accordingly. Highest rain chances will mainly be along and
west of I-55 but overall qpf looks to be on a downward trend as the
trough starts to weaken, but that reduction may not occur until
later on Saturday and into Sunday.

A more typical but still active summertime pattern will begin to
setup early next week and could continue for the remainder of the
week. Models show upper level ridges remaining in place east and
west of the region. This will keep the CWA in a shear zone between
those 2 features and within an area of less subsidence. Ample
moisture still in place combined with normal daytime heating should
promote numerous afternoon thunderstorms.

MEFFER
&&

.AVIATION...
Carrying SHRA or TSRA at all sites through the day with timing
being the biggest question in the forecast for the different
terminals. IFR conditions will result when rain or thunder moves
over any particular site. Waterspout activity will also be
prevalent through the next few days for those near shore
terminals.

.MARINE...
Broad low over southern Mississippi will continue its very slow
progress westward today. The combo of the pressure gradient and
the amount of shower and thunderstorm activity today will lead to
increased winds and seas at times but still generally lower than
yesterday. For this reason, the SCA will be allowed to expire and
be replaced with exercise caution statements across the coastal
waters.

&&

.DECISION SUPPORT...

DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Flash Flood Watch tonight into Saturday morning.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
         or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  75  83  75 /  90  80  70  20
BTR  82  76  82  76 /  90  90  80  20
ASD  83  77  86  76 /  90  80  50  20
MSY  81  76  85  79 /  90  80  60  20
GPT  82  78  86  78 /  90  60  50  20
PQL  84  77  86  77 /  90  60  50  20

&&

.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Saturday morning for LAZ034>037-039-
     040-046>050-056>072.

GM...Small Craft Advisory until 7 AM CDT this morning for GMZ555-557-
     572-575-577.

MS...Flash Flood Watch through Saturday morning for MSZ068>071-077-
     080>082.

GM...Small Craft Advisory until 7 AM CDT this morning for GMZ557-572-
     575-577.

&&
Hazardous weather outlook, Aug 12, 5:09 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 AM CDT FRI AUG 12 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-122215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
509 AM CDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY.
THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND A FLASH FLOOD WATCH
CONTINUE IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI. A FEW THUNDERSTORMS COULD ALSO PRODUCE FREQUENT
LIGHTNING AND WIND GUSTS UP TO 40 MPH.

IN ADDITION...SMALL CRAFT SHOULD EXERCISE CAUTION OVER AREA
WATERS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY
WITH SLIGHTLY LESS COVERAGE OVER THE WEEKEND. HEAVY RAINFALL WILL
BE THE MAIN THREAT THROUGH AT LEAST SATURDAY AND THE FLASH FLOOD
WATCH WILL REMAIN IN EFFECT THROUGH AT LEAST SATURDAY MORNING. A
FEW STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND WIND GUSTS UP TO 40 MPH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY
MONDAY THROUGH WEDNESDAY. A FEW STORMS COULD BECOME STRONG...
PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE
NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.

In the hours before

Local storm report, Aug 12, 6:19 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 AM CDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     FLASH FLOOD      GREENSBURG              30.83N 90.67W
08/12/2016                   ST. HELENA         LA   EMERGENCY MNGR

            CITY OF GREENSBURG CUT OFF DUE TO HIGH WATER. SIGNIFICANT
            NUMBER OF ROADS SOME MAJOR ARE CLOSED. PARISH HOSPITAL
            AND NURSING HOME HAVE WATER ENTERING THE BUILDINGS. POWER
            OUTAGES ALSO REPORTED.

&&

KGRAHAM
Local storm report, Aug 12, 6:22 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
622 AM CDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     FLASH FLOOD      OSYKA                   31.01N 90.47W
08/12/2016                   PIKE               MS   EMERGENCY MNGR

            INTERSTATE 55 HAS BEEN CLOSED DUE TO HIGH WATER. THE CITY
            OF OSYKA IS CUT OFF DUE TO FLOODING. EVACUATIONS ARE
            BEING ORDERED. NUMEROUS ROADS ARE UNDER WATER. WATER IN
            HOMES BEING REPORTED.

&&

KGRAHAM
Special weather statement, Aug 12, 6:24 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 AM CDT FRI AUG 12 2016

LAZ063-064-067>070-121200-
LOWER ST. BERNARD-UPPER PLAQUEMINES-LOWER JEFFERSON-LOWER
PLAQUEMINES-LOWER LAFOURCHE-UPPER ST. BERNARD-
624 AM CDT FRI AUG 12 2016

...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN LAFOURCHE...CENTRAL ST.
BERNARD...NORTHWESTERN PLAQUEMINES AND SOUTHEASTERN JEFFERSON
PARISHES...

AT 624 AM CDT...RADAR INDICATED SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VIOLET TO NEAR MYRTLE GROVE TO 7 MILES NORTHEAST
OF LEEVILLE. MOVEMENT WAS EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...BELLE CHASSE...PORT SULPHUR...POINTE A LA HACHE...
VIOLET...POYDRAS...MERAUX AND MYRTLE GROVE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2925 9027 2962 8995 2997 8993 3000 8986
      2994 8984 2986 8964 3002 8952 2976 8953
      2975 8960 2972 8956 2968 8966 2943 8983
      2943 8985 2944 8985 2947 8984 2949 9000
      2932 8997 2936 9007 2933 9004
TIME...MOT...LOC 1124Z 247DEG 22KT 2993 8987 2965 8989 2934 9016

24/RR
Local storm report, Aug 12, 6:37 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 AM CDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     HEAVY RAIN       FRANKLINTON             30.85N 90.14W
08/12/2016  M9.25 INCH       WASHINGTON         LA   MESONET

            9.25 INCHES SO FAR THIS MORNING IN FRANKLINTON

&&

AK
Local storm report, Aug 12, 6:38 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 AM CDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     HEAVY RAIN       KENTWOOD                30.93N 90.52W
08/12/2016  M8.84 INCH       TANGIPAHOA         LA   MESONET

            8.84 INCHES MEASURED IN KENTWOOD SO FAR THIS MORNING

&&

AK
Local storm report, Aug 12, 6:47 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 AM CDT FRI AUG 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     FLASH FLOOD      CENTREVILLE             31.09N 91.07W
08/12/2016                   WILKINSON          MS   EMERGENCY MNGR

            HIGH WATER AUTOMOBILE RESCUE. ROADS IN CENTREVILLE
            FLOODED CUTTING OFF SOME AREAS.

&&

KGRAHAM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:05 PM CDTFlash Flood WarningLIXWilkinson3 hr
Aug 12, 4:19 AM CDTFlash Flood WarningLIXAmite, Pike116 min
Aug 12, 4:32 AM CDTAreal Flood AdvisoryLIXHancock, Harrison, Pearl River118 min
Aug 12, 4:57 AM CDTFlash Flood WarningLIXAmite, Wilkinson3 hr
Aug 12, 6:18 AM CDTFlash Flood Warning EmergencyLIXPike3 hr
Aug 12, 6:30 AM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Aug 12, 6:36 AM CDTAreal Flood AdvisoryLIXHancock, Harrison, Pearl River3 hr
Aug 12, 7:05 AM CDTFlash Flood WarningLIXAmite, Pearl River, Pike, Walthall, Wilkinson6 hr
Aug 12, 7:27 AM CDTAreal Flood AdvisoryLIXPearl River2 hr
Aug 12, 7:31 AM CDTSpecial Weather StatementLIXPearl River29 min
Aug 12, 7:51 AM CDTFlash Flood Warning EmergencyLIXAmite, Wilkinson3 hr
Aug 12, 9:05 AM CDTAreal Flood AdvisoryLIXHancock, Harrison, Jackson, Pearl River3 hr
Aug 12, 9:14 AM CDTFlash Flood Warning EmergencyLIXAmite, Pike3 hr
Aug 12, 9:33 AM CDTSpecial Weather StatementLIXWilkinson57 min
Aug 12, 9:36 AM CDTRiver Flood WarningLIXPike, Walthall65 hr
Aug 12, 9:36 AM CDTRiver Flood WarningLIXHancock, Pearl River5 days
Aug 12, 10:05 AM CDTFlash Flood Warning EmergencyLIXWilkinson3 hr
Aug 12, 10:42 AM CDTFlash Flood Warning EmergencyLIXAmite, Wilkinson3 hr
Aug 12, 12:57 PM CDTFlash Flood WarningLIXAmite, Pike, Wilkinson6 hr
Aug 12, 2:57 PM CDTSpecial Weather StatementLIXWilkinson63 min

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.